MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTICK? II; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ACCUSTICK? II; INTRODUCER, CATHETER
Model Number M001207040
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device got stuck with the microwire.The target lesion was located in the left kidney.The patient had a large renal pelvis stone and needed a nephroureteral catheter placement for a percutaneous nephrolithotomy (pcnl) with urology.An.038 accustick ii introducer was selected for use.During the procedure, the accustick set was used to gain access starting with the introducer needle with stylet.Once proper access was achieved, the stylet was removed and the micro wire was inserted.The needle was then exchanged for the co-axial introducer.However, upon insertion of the introducer into the patient's renal pelvis, the micro wire became stuck within the introducer, preventing removal of the inner dilator and micro wire.As a result, the access site was abandoned, and a new accustick ii set was used to restart the procedure.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results: device evaluated by mfr: the co-axial introducer with locking cannula, introducer needle with stylet and the guidewire were returned to our post market quality assurance laboratory.Visual inspection was performed, and it was possible to observed that the guidewire was stuck inside the co-axial introducer with locking cannula, also the guidewire and introducer needle with stylet were kinked.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the accustick ii device confirmed that the event of device guidewire stuck, cannula/stylet bent/kinked and guidewire bent/kinked are known events defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific concludes the most probable root cause as adverse event related to procedure.Device analysis revealed the guidewire stuck inside the co-axial introducer with locking cannula.This may be related to factors such as excessive manipulation of the device, the procedure during advancement to the area of interest, the technique used by the physician, and normal procedural difficulties encountered during the procedure such as blood residues in the device.These difficulties could consequently have caused that the guidewire to become stuck inside the co-axial introducer with locking cannula, affecting the integrity and performance of the device.Additionally, during the product analysis it was possible to observed that the guidewire and introducer needle with stylet were kinked, it may be related to some other factors such as; excessive manipulation of the device, the procedure during advancement maneuvers within the vessel and in the area of interest, the technique used by the physician and the normal procedural difficulties encountered during the procedure, consequently these difficulties, may cause the device to collapse in kinks, therefore this problem affected the performance of the device and its integrity.

Brand Name
ACCUSTICK? II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key24327772
Report Number2124215-2026-08095
Device Sequence Number10030472
Product Code KGZ
UDI-Device Identifier08714729194514
UDI-Public(01)08714729194514(17)281205(10)38124795
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001207040
Device Catalogue NumberM001207040
Device Lot Number0038124795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown